Texas, 2006

Hail in Texas, March 19, 2006

March 19, 2006 · NWS EWX · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 3:16 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 19, 3:16 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CST SUN MAR 19 2006

.DISCUSSION...
TORNADO WATCH #95 IN EFFECT TIL 8AM FOR THE FOLLOWING COUNTIES:
VAL VERDE, EDWARDS, KERR, GILLESPIE, BLANCO, LLANO AND BURNET.

STRONG VORT LOBE WHIPPING THROUGH THE BASE OF THE UPPER TROF WILL
REACH THE PECOS REGION AROUND 15Z THIS MORNING. WILL EXPECT CLOUD
TOP COOLING TO RESPOND TO THIS AROUND 5 OR 6 AM. THE ATMOSPHERE
STILL IN A VERY UNSTABLE STATE, AND CONDITIONS WILL DESTABILIZE
MORE THROUGH MONDAY MORNING.

THE 00Z SOUNDINGS TONIGHT SHOW 2000 J/KG CAPES ALREADY IN PLACE.
NAM MODEL HAS CAPES IN THE 2000-4000 J/KG RANGE TODAY AHEAD OF THE
PACIFIC FRONT. GFS SHOWS SIMILAR RESULTS. GFS INDICATING A 80KT
SPEED MAX APPROACHING SOUTH CENTRAL TEXAS NEAR SUNSET. ALSO THE
250MB JET AXIS IS PROGGED TO INTERSECT THE FRONTAL BOUNDARY OVER
THE HILL COUNTRY COUNTIES. SO EXPECT BOW ECHOES AND VERY FAVORABLE
ENVIRONMENT FOR LARGE HAIL DEVELOPMENT TONIGHT AS THE COLD FRONT
MOVES ACROSS SOUTH CENTRAL TEXAS AT 35 KT.

VERY DRY WEST WINDS AT 25 TO 35 KT AT 850MB WILL MIX DOWN TO THE
SURFACE MONDAY. THE SURFACE PRESSURE GRADIENT AND COLD AIR
ADVECTION WILL SUPPORT SUSTAINED WINDS AT 15 KTS THROUGH NOON.
THIS WILL RECREATE RED FLAG CONDITIONS OVER THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS. THE NEXT FRONTAL BOUNDARY WILL SLIDE SOUTH
MONDAY NIGHT. THIS NEXT MASSIVE AIRMASS DRAPES ACROSS OF THE U.S.
EAST OF THE ROCKIES.

A VIGOROUS SHORT WAVE TROUGH PUSHES THROUGH THE CENTRAL U.S.,
WEAKENING THE SURFACE HIGHS CONTROL OVER TEXAS WEDNESDAY AND
THURSDAY. THE HIGH BUILDS BACK INTO THE AREA FRIDAY.

TEMPERATURES WILL BE CLOSE TO NORMALS THE NEXT SEVERAL DAYS WITH
BELOW NORMAL TEMPS TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  60  79  42 /  60  90  20   0
AUSTIN BERGSTROM INTL AIRPORT  79  56  78  40 /  60  90  20   0
DEL RIO INTL AIRPORT           81  59  83  48 /  50  60  10   0
SAN ANTONIO INTL AIRPORT       79  59  81  45 /  50  90  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

06/01
Hazardous weather outlook, Mar 19, 5:01 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CST SUN MAR 19 2006

TXZ171>173-183>194-202>209-217>225-228-201115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM FOR PARTS OF THE
NORTHERN HILL COUNTRY. THERE WILL CONTINUE TO BE A SLIGHT RISK
OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS...ALONG WITH ISOLATED TORNADIC
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG
WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO
MONDAY NIGHT AND TUESDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY NEED TO BE ACTIVATED TODAY OR TONIGHT.

The radar

The Laughlin AFB radar (KDFX), 83 km away, was scanning. The volume nearest the first event began at 11:49 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Edwards

When
March 19, 5:50 AM CST to 6:05 AM CST
Where
Edwards County, Rocks Spgs
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.017, -100.217

Hail, Kerr

When
March 19, 6:20 AM CST to 6:30 AM CST
Where
Kerr County, 15 mi W of Kerrville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.050, -99.383

Hail, Burnet

When
March 19, 9:10 AM CST to 9:20 AM CST
Where
Burnet County, 11 mi NNW of Burnet
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.900, -98.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489707, 5489708, 5489709.